MAUDE Adverse Event Report: VERATHON MEDICAL ULC GLIDERITE SINGLE-USE STYLET - SMALL; STYLET, TRACHEAL TUBE

VERATHON MEDICAL ULC GLIDERITE SINGLE-USE STYLET - SMALL; STYLET, TRACHEAL TUBE
Model Number 0803-0118
Medical Device Problem Codes Material Separation (1562); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The customer was unable to return the gliderite single-use stylet - small to verathon for evaluation, as the device had already been discarded at the facility.Because the device was not available for evaluation, the cause of the reported failure could not be determined; however, previous investigations have indicated that bending or reshaping the stylet may cause or contribute to stylet breakage.The customer reported the stylet was properly arced toward the patient's feet upon removal from the et tube.Since no lot information was provided, search for complaint history of the subject device lot was unable to be performed.Trending analysis for the gliderite single-use stylets does not identify any trends exceeding acceptable limits.Verathon has confirmed that the risk associated with this hazardous scenario is adequately captured and characterized in the system risk assessment.Corrective action is not required at this time.Verathon will continue to monitor for any ongoing trends.
 
Event or Problem Description
A customer reported while emergently intubating a two-month-old patient, using a gliderite single-use stylet - small, the stylet broke in half during the attempted removal from the 3.5 mm endotrachial (et) tube after the patient was intubated.The et tube was removed and the patient was re-intubated.The incident caused a few minutes delay in patient care; however, no harm to the patient was reported.The customer confirmed that no broken pieces of the stylet fell into the patient.

Brand Name
GLIDERITE SINGLE-USE STYLET - SMALL
Common Device Name
STYLET, TRACHEAL TUBE
Manufacturer (Section D)
VERATHON MEDICAL ULC
2227 douglas road
burnaby, british columbia V5C5A 9
CA  V5C5A9
Manufacturer (Section G)
VERATHON MEDICAL ULC
2227 douglas road
burnaby, british columbia V5C5A 9
CA   V5C5A9
Manufacturer Contact
corey kasbohm
20001 n creek pkwy
bothell, WA 98011-8218
4256295760
MDR Report Key24306223
Report Number9615393-2026-00015
Device Sequence Number12065903
Product Code BSR
UDI-Device Identifier00879123005960
UDI-Public00879123005960
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0803-0118
Device Catalogue Number0270-0916
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2026
Initial Report FDA Received Date02/10/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age2 MO
Patient SexUnknown